Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us
 


 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2017-6pp.463-472

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 81, Issue 6 / 2017 | Next article >>
G.Ye. Yakunina, "On methods for increasing the margin of stability of motion of optimum bodies," J. Appl. Math. Mech. 81 (6), 463-472 (2017)
Year 2017 Volume 81 Issue 6 Pages 463-472
DOI 10.1016/j.jappmathmech.2018.03.015
Title On methods for increasing the margin of stability of motion of optimum bodies
Author(s) G.Ye. Yakunina (State University of Management, Moscow, Russia, galina_yakunina@mail.ru)
Abstract The possibilities of increasing the margin of stability of motion of optimum bodies having minimum drag or maximum penetration depth during high-velocity motion in a dense medium are investigated. It is assumed that the stresses generated by the medium acting on a surface element of the body are described within the framework of the local interaction model by binomial formulae quadratic in the velocity. A study has been performed for the case when the body shape is taken to be prescribed and when it is possible to vary it without departing from the class of optimum bodies. It is shown that for a fixed shape the simplest ways to increase the margin of stability of motion of the body are to decrease its mass or to move the centre of mass of the body closer to its vertex. It is possible to increase the margin of stability of motion of the body without decreasing its mass and without breaching the homogeneity of the body if it is equipped with fins. A method has been developed for constructing homogeneous optimum bodies with fins, whose bow (nose or leading part) is an optimum cone (OC) and whose stern (aft part) is constructed from segments of an OC and planes tangent to an OC of shorter length. It is shown that for prescribed mass, length, and base area of the body it is always possible to construct a homogeneous optimum body with positive margin of stability of motion. A test of the analytical results was carried out, based on a numerical solution of the Cauchy problem for the system of equations of motion of the body, constructed without simplifying restrictions on the shape of the body or the nature of its motion.
Received 13 October 2016
Link to Fulltext https://www.sciencedirect.com/science/article/pii/S002189281830025X
<< Previous article | Volume 81, Issue 6 / 2017 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru http://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100